Vol. 9, No. 4, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 17
Issue 3, 363–541
Issue 2, 183–362
Issue 1, 1–182

Volume 16, 5 issues

Volume 15, 5 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 8 issues

Volume 11, 5 issues

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
About the journal
Ethics and policies
Peer-review process
 
Submission guidelines
Submission form
Editorial board
Editors' interests
 
Subscriptions
 
ISSN (electronic): 1944-4184
ISSN (print): 1944-4176
 
Author index
To appear
 
Other MSP journals
Graphs on 21 edges that are not 2-apex

Jamison Barsotti and Thomas W. Mattman

Vol. 9 (2016), No. 4, 591–621
Abstract

We show that the 20-graph Heawood family, obtained by a combination of Y and Y moves on K7, is precisely the set of graphs of at most 21 edges that are minor-minimal with respect to the property “not 2-apex”. As a corollary, this gives a new proof that the 14 graphs obtained by Y moves on K7 are the minor-minimal intrinsically knotted graphs of 21 or fewer edges. Similarly, we argue that the seven-graph Petersen family, obtained from K6, is the set of graphs of at most 17 edges that are minor-minimal with respect to the property “not apex”.

Keywords
spatial graphs, intrinsic knotting, apex graphs, forbidden minors
Mathematical Subject Classification 2010
Primary: 05C10
Secondary: 57M15, 57M25
Milestones
Received: 12 January 2015
Revised: 23 June 2015
Accepted: 17 August 2015
Published: 6 July 2016

Communicated by Joel Foisy
Authors
Jamison Barsotti
Department of Mathematics
University of California
Santa Cruz, CA 95064
United States
Thomas W. Mattman
Department of Mathematics and Statistics
California State University
Chico, CA 95929-0525
United States